Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

NEUROPATHY MED SWITCH

(1/2) > >>

c69:
My neuropathy subsided when I started meds last May, but since last week it has returned with a vengeance. Pain all over my body (burning). Went to see the doc today and he wants to wait another week, see what happens and then switch emtriva for ziagen (abacavir).
Anyone with experience with this ziagen?
Side effects?
I know it's different with anyone but still would like to hear good or bad experiences so as to make a good decision if I need to switch.


C69

(who is not happy to maybe have to say goodbye to an effective regimen, not knowing what this ziagen will bring)

J.R.E.:
Hello C69

Sorry to hear about the Neuropathy. I deal with it also. And it varies in intensity, and various times. I started dealing with neuropathy about 6 months or so into meds. My regemin at that point was Viramune, Epivir, and Ziagen. I still deal with the occssaional "sunburn feeling"

When Epzicom became available ( Ziagen and epivir) I switched to that pill. What other meds are you on ?

Heres some info on Ziagen. Realise that about 8% of people taking ziagen can havea hypersentive reaction to it : So read this carefully....

http://www.aidsmeds.com/drugs/Ziagen.htm



Heres some info from the lesson on Neuropathy, in case you may have missed it ;


http://www.aidsmeds.com/lessons/Neuropathy2.htm




Keep in touch------Ray

c69:
Thx, Ray.
I am using Sustiva, Viread,and Emtriva.
The doctor says the last one night be the culprit althoug he has never found it to give this side effect so early in treatment (3 months).
I also had these symptoms before I started medication. After starting medication it faded, but now it is back.

I don't know I am trying to keep a happy face but this is really getting me down.
I know this sounds pathetic but I am feeling so weak (literally) and vulnerable at the moment.

BB:
C69, are you taking one pill called Atripla? I just started this drug and experienced the prickling, burning sensation but only for a day and only on my face. Atripla has all the drugs you just listed. I did notice lite numbness in my fingers but nothing bothersome. My doc said this side effect should go away after some time.

I agree with Ray and think you should read up on the drugs your taking in the drug section of this web site.

OOPs, I just noticed your on separate meds.

Bill

newt:
"Pain all over my body (burning)"

this don't sound like neuropathy to me, it sounds more like a general inflammatory reaction, which - if it is the HIV meds - suggests an allergy to one of the drugs, perhaps Sustiva, or at an outside-but-still possible-chance the Emtriva.

- matt

Navigation

[0] Message Index

[#] Next page

Go to full version